I just started Flecainide last night (50mg 2x daily) for very symptomatic and numerous PVC's and PAC's, with bigeminy and PAT. I was really scared to start this medicine, and I'm still not sure I made the right choice, but with ectopics in the 1,000's daily, I needed to try something to get my quality of life back. Can anyone who currently takes Flecainide for PVC's tell me how long it took or how many doses of the medicine before they began to see improvement?
Seeing no response yet to your specific request, I'll offer this small suggestion. Don't be overly worried about Flecainide, but do pay attention to any side-effects. For some this is an impossible task, thinking about side-effects makes them happen for some of us. Still, be aware of the troublesome/dangerous side effects and if they happen get in contact with your doctor immediately... or even go to ER if you can't get an answer from your doctor. Flecainide is "serious", so it may help but it has to be carefully watched for side effects. Some do fine on it, some can't take it. I suppose others can tolerate it, no serious side-effects, but it doesn't help with the condition it is prescribed to treat. In this last case I'd expect the doctor to tell you to stop, not sure how fast, taking the medication. It may require a phased stop.
I am on flecainide and have been on it for 2 years now. I only take 1/2 a pill a day as i am not able to tolerate the full doses. I can tell that it hasn't done anything for me. I am still suffering from pacs daily and am considering just getting off it alltogether.
I take 150 mgs 2 x day of flecainide.for pvc`s since 1995. It`s been the only med that worked for me. If I remember right it took a little time but the pvc`s cleared up. I still get some pvc`s and runs of v-tach but not near as bad as before.
I think this is my fifth year on flecainide. I was told that even to get onto the medicine I had to do a 24 monitoring in the heart wing to gauge the reaction to it. You'd have thought they were loading me with Uranium 238.
As it turns out, it's been really effective in minimizing and managing my speedy little heart, along with a beta blocker. It's been pretty non-reactive to most of the other meds I take. There are lots of bits on the Net that make Flec look terrifying. It must have taken 2 years before my mom relaxed and decided that Flec wouldn't make me sprout horns and ruin all chances for healthy grandbabies.
Some ground rules. Don't quit cold turkey. But don't freak out if you take it an hour late, or even miss a dose. Most cardiologists like an electophysiologist to monitor meds over the years.
I've been at 50 x 2 for most of these years. Before we changed the dose of the flecainide, we played with the dose of the betablocker, and the timing of taking the meds during the day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.